CSN Login
Members Online: 4

Constipation????????

monty gizmo
Posts: 12
Joined: Jul 2011

I know just started treatment Chemo and Radiation this week only 4 days in, and I'm so
constipated. Eating well, no nausea, lots of gas, and burping. Taking colace in small
doses for two days, along with prunes. Lots of water and fluids. Sat in a bath of Epsons salts someone suggested. Didn't work. I don't know if I should take Miralax.
Any suggestions would be greatly appreciated.

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

Constipation is sooooo verryyy uncomfortable! Can you call your doctor and ask him about the Miralax? I've heard it works great. Senokot is something that was once recommended to me, but it didn't work well (for me anyway).

Walking around might help too. My sister once walked around the house for two hours because she was constipated, but it worked!

Chew something - my nutritionist said the chewing action helps the digestion system process 'stuff'.

Good luck - I know how uncomfortable it can be!

mp327's picture
mp327
Posts: 2875
Joined: Jan 2010

When I became constipated during treatment because of iron supplements I was on, Miralax was recommended. But please be sure to ask your doctor first.

mxperry220
Posts: 360
Joined: Mar 2011

If you are taking pain medication they can make you constipated. I took advil and it worked for me. I had just the opposite of of constipation. I had diarrhea.

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

I thought i was the only one who became constipated during treatment. Most people going through this treatment complain of severe diarrhea .The doctors and nurses constantly asked me if i had diarrhea.I think i became so constipated from the pain medicine.Please take stool softeners because you may end up with a fissure,which happened to me.Fisures are very painful and may never heal.Also drink lots of water...at least four 16 ounce bottles.Stay hydrated!!!! Good luck...hugs...alyse

CRMan
Posts: 9
Joined: Apr 2011

Agree with z810840b...I also had 2 fisures during treatment but they wouldn't give me any pain medication except asperin. Take stool softeners if you can because if you develop fisures it makes the radiation feel like you are a walk in the park!!!

Memphis Mary 49's picture
Memphis Mary 49
Posts: 52
Joined: Aug 2011

Miralax is GREAT stuff! My gastroenterologist recommended it to me for severe consitpation (lifelong problem). It is very benign - as it works by drawing water into the colon. It is not a stimulant. It is so gentle that we give it to very young children who need help with constipation in the hospital. (I work in a famous non-profit children's cancer research hospital) I have not had diarrhea much at all during treatment, the narcotics were very constipating. I took two doses of Miralax - one in the morning and one in the evening. That worked. I highly recommend it!

Memphis Mary 49's picture
Memphis Mary 49
Posts: 52
Joined: Aug 2011

Miralax is GREAT stuff! My gastroenterologist recommended it to me for severe consitpation (lifelong problem). It is very benign - as it works by drawing water into the colon. It is not a stimulant. It is so gentle that we give it to very young children who need help with constipation in the hospital. (I work in a famous non-profit children's cancer research hospital) I have not had diarrhea much at all during treatment, the narcotics were very constipating. I took two doses of Miralax - one in the morning and one in the evening. That worked. I highly recommend it!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network